MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G38172
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Occupation: operating room manager.Investigation is still in progress.
 
Event or Problem Description
According to initial reporter.The trigger wires did not release upon turning the handle ((b)(4)).They disassembled the handle to manually release the trigger wires and the trigger wires did release enabling the graft to deploy.Then, upon removing the delivery system, the dilator tip separated ((b)(4)).It was already enough out of the patient that they were able to manually remove the dilator tip.Patient outcome: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The patient did not require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: a 80 year-old male patient with a suprarenal abdominal aortic aneurysm underwent a thoracic endovascular aortic repair (tevar) with a zta-pt-34-30-161-w (complaint device) it was reported per phone that the trigger wires did not release upon turning the handle (b)(4).They disassembled the handle to manually release the trigger wires and the trigger wires did release enabling the graft to deploy.Then, upon removing the delivery system, the dilator tip separated (b)(4).It was already enough out of the patient that they were able to manually remove the dilator tip.It was reported that there was no harm to patient.The device was returned and the product evaluation concluded that : it has not been possible to determine a cause for the reported failure.It is unknown whether the friction between the cannula tube and the cannula hub, and the flakes observed could indicate presence of adhesive material.It is not possible to confirm nor unconfirm the presence of adhesive material.Per ifu: if the blue rotation handle stops before completing the rotation (so that the proximal end of the graft is not released from the introduction system), verify the position of the black safety-lock knob and, if necessary, turn it counterclockwise to the unlocked position.If the black safety-lock knob is removed from the system after it has been turned counterclockwise to the unlocked position, the blue rotation handle will remain engaged.Continue with the procedure.Note: if it is still difficult to rotate the blue rotation handle, refer to release troubleshooting for instructions on how to disassemble the blue rotation handle.Review of the device history record gave no indication of the device being produced out of specification.Based on the provided information it has not been possible to establish the cause of the reported event.However user error may have contributed to the event.Futhermore the physician created 4 fenestrations on the alpha device to fit the patient's anatomy which also could have contributed to troubles with releasing the trigger wires.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
56868686
MDR Report Key12280278
Report Number3002808486-2021-01679
Device Sequence Number3531713
Product Code MIH
UDI-Device Identifier10827002381725
UDI-Public(01)10827002381725(17)240614(10)E4122179
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2024
Device Model NumberG38172
Device Catalogue NumberZTA-PT-34-30-161-W
Device Lot NumberE4122179
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer05/25/2022
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale